Bernadette: yikes here I am again. Yes, I ached from head to toe too. I also was very sick to my stomach and felt like a truck hit me. It usually lasted 4 days after each chemo. I felt like this when I was taking A/C. I took Emend for 3 days once a day starting the day of each chemo. I also had zofan tabs I took them under my tongue. These 2 med were for nausea. I also had compazine that I could take when needed but never really uses it much when I was taking A/C. These 2 meds I took on schedule for 3 days right after chemo even if I felt ok I think that is what made me so tired but I felt it was better to feel tired then nausea and pain. I never worked the week after chemo and was able to go back to work part time the next week but work put me on light duty and I sat at a desk those weeks. I drank plenty of fluids while I was on chemo so my kidneys wouldn't shut down, had to make sure what I drank had flavor so I didn't taste the metallic taste (like my recipe I sent you). Used plastic spoons to eat with, not metal spoons. My symptoms got better after 4 days but about the time my next treatment time came around I started to feel better and then was time to start all over again. So remember after about 4 days after each chemo you feel better so just need to get through those 4 days is all. I think the nausea and tireness isn't from neulasta its from the chemo itself. I think your WBC drop so low that is what makes you so tired along with the nausea med.
When they started me on taxol instead of A/C my symptom were tons better. I had aches in my joints and the calf of my legs hurt terrible. I took norco then for the pain but usually after about 3-4 days the pain did get better, but I never got so sick to my stomach with it and felt better just very tired. I took compazine for the nausea then and only when I needed it which wasn't alot. The A/C was what made me nauseated so bad. Still had the metallic taste though, but think felt better with this med then A/C. How many A/C do you have left?? I took 4 of them and 4 of taxol. So you probably don't have many more A/C left and once they are done you will feel alot better. As you progress to each new kind of chemo you start to feel alittle better and soon before you know it you will be done like me. I finished everything last week, now my legs ache a little in the mornings when I first get up but other then that I feel fine now, and that is getting better each day now too.
You will figure out what works best for you with each chemo and how it affects you. Just remember how you feel will usually last only about 4 days and then you start to feel better, so gear up for each chemo figure out what works for you, keep your spirits up and remember it will get better and soon you will be done with it.....skeeter1
I had the Neulasta shot the day after my chemo each time. Yes, it does make you hurt. I also ran a low grade fever. I ended up taking pain pills during the couple of days that I ached like the ****ens!!! That really did help! The shot is important for your WBC so talk to your doctor about a pain medication and nausea medication. It stinks doesn't it? Seems like after all this time, they could find a way to treat bc without the major side effects. Although, the first time I had bc was in 1996 and the nausea was horrible. Last year, with my recurrence, the nausea was non-existent but, of course, I had the bone pain....
Talk to your doc and Good Luck with your treatment!!!
Jeremiah 29:11 - "For I know the plans I have for you," declares the Lord, "plans to prosper you and not to harm you, plans to give you hope and a future."
I called my Onc office today, and I will be getting this shot. The nurse said most of their patients have not complianed baout having a lot of pain, and if you do have some to take Tylenol or Ibuprofen etc... Looks like the few of you have taken the shot have experienced quite a bit of pain/discomfort. I know everyone has a different tolerance to pain. She called in like 4 different meds for me today. I forgot what they were, but when I pick them up I will post the names. I know she said one of them I will take that night after my treatment that day. I'm still just so overwhelmed by all this. Thanks for being such help with info and your experiences with different things.
Bernadette: I had my monthly checkup w/ my onco today. I asked her about the nulasta shot. She had nothing but praise for what it does but said the most of her patients that have taken it are in a great deal of pain and she doesn't hesitate to prescribe pain meds. She does NOT believe that any of her patients should be in pain. She explained that the bone marrow doesn't reproduce white blood cells as quickly as the red bloods cells reproduce. This shot causes the white cells to gather quickly in bone marrow area. She said that it is like a balloon that suddenly has too much air and it pushes and pushes until it pops. The white cells are doing this against the bone and that it what causes the pain. Once they out and in your system, the pain levels out and will leave. In fact, she is presenting a paper on this in 2 weeks.
Please ask for those pain meds.
I guess I better ask my Onc for some heavy duty pain pills too then. The nurse just said Tylenol or Ibuprofen (which I always have prescription motrin on hand).
Bernadette, I guess you haven't been to work since your treatment last week? Gee, I guess by the time you start to feel a little better you will have to do it all over again. I feel for you and I will be right behind you soon with the same pain I guess. Hang in there, like Skeeter says, it's worth it, even though I can't seem to convince myself of it. I picked up these meds today for when I get my treatment.
Prochlorperazine (for nausea)
Dexamethasone (not sure what it's for)
Lorazepam (also for nausea)
Gals: I don't know that age has anything to do w/ how your body reacts to the treatments. I know some gals in their 20's that had problems and others the same age had none. I was 51 when I had my first round of chemo (a/c, taxol and rads) There isn't one of us that is on this board that wasn't afraid before and during as well as after treatments. That is just human nature. But I also am a very strong believer in your mental attitude. The more positive that you can stay (which many times is very, very difficult) the better you will feel. I was scared to death before my first chemo but there wasn't a time before or during that I didn't believe that I would beat it. It just never entered my mind. When I was rediagnosed, I had some problems accepting the fact that the cancer was back but w/ the help of family and friends and the gals on this board, I am able to keep a positive attitude most of the time. Don't get me wrong, there are days I don't want to get out of bed or all I can do is cry but those aren't every day. I refuse to let this darn disease make an invalid out of me. So, hang in there. Meet your fears head on. Talk w/ others that have been where you are now. Be honest w/ yourself, your medical team and others that you are with.